Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 2, 2021, 3:42 PM MDT for Grant County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 3:42 PM MDT (21:42 UTC)
- Expired
- Aug 2, 2021, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS El Paso, TX
County Grant County, NM
The radar
The El Paso radar (KEPZ), 182 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS84 KEPZ 022142 SPSEPZ Special Weather Statement National Weather Service El Paso TX 342 PM MDT Mon Aug 2 2021 NMZ401>403-022215- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 342 PM MDT Mon Aug 2 2021 ...SPECIAL WEATHER STATEMENT... At 341 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinos Altos, moving east at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Silver City, Pinos Altos, Cobre, Bayard, Hanover, Fierro, Santa Clara, Fort Bayard, Arenas Valley, Upper Mimbres Valley, Little Walnut Village, Cherry Creek Campground and McMillan Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3281 10836 3303 10830 3300 10804 3273 10810 TIME...MOT...LOC 2141Z 282DEG 5KT 3290 10823 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:16 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 2, 2:16 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 216 PM MDT Mon Aug 2 2021 .SYNOPSIS... Monsoon moisture persists across the Borderland this week. We will have abundant moisture early on. Therefore, expect scattered showers and thunderstorms over area mountains and isolated over the lowlands. Heavy rain will be an issue, especially over the mountains early this week. Temperatures will be slightly below normal for this part of the week. For the second half of the week, we will become drier and warmer. Mainly isolated showers and thunderstorms across the region. Temperatures will rise back up into the mid-90s or even into the upper 90s across the lowland deserts. Over the weekend starts dry, but moisture appears to return towards the end of the weekend. && 29 .DISCUSSION... .SHORT TERM...Tonight into Tuesday... Lingering thunderstorms across west and northwestern areas possible early tonight from outflow, but overall, not expecting a whole lot through a large chunk of the overnight hrs. Moisture remains quite high though,PW ~1.4", so kept 10 pops in through the overnight for most areas. Temperatures will be seasonable, 60s across the lowlands, near 70 in the urban corridors, and 50s mtns. Ridge of high pressure remains to our west into Tuesday, temperatures warm to around 90 degrees, and a trough digs and impinges the eastern portion of the ridge during the afternoon. Seems as though this will add upper support for storm generation, but most, if not all of this lift and moisture will remain to the north of the Sacs out of our CWA. Still, some enhanced rainfall will be possible from Cloudcroft up towards Lake Mescalero, and adjacent mtn towns, in addition to the Black Range. It'll be pretty moist as well with dewpoints in the mid 50s, so efficient rains with locally heavy rain and isolated pockets of flooding will be possible. Winds mildly breezy from the east outside of convection. && 35 .LONG TERM...Tuesday night through Sunday night... On Tuesday night, we start with a high amplitude ridge to our west and a deep trough to our east. These features are pulling subtropical moisture across the region, but it will not last long. By Wednesday, afternoon the ridge moves east which will shut off the plume of moisture. The abundant moisture remains mainly in northern Mexico, while we remain drier than what we have been in the last couple of weeks. Precip water drops back to 0.8 - 1 inches, and surface dewpoint returns to values ranging from 45 to 55F. So, as you can see we will be drier, but not dry. Thus, convection will be usually initiated by orographic lifting. The Sacramento Mountains and the Gila region will have the best chances for storms, but a few showers and thunderstorms will be possible during the afternoon and evening hours associated to either outflow boundaries from mountain storms, or from areas in the lowlands reaching convective temperature. Furthermore, brief period of heavy rain will be possible with any storm as there is not a lot of motion aloft. The center of the upper ridge will be moving from the Las Vegas area towards New Mexico. It will reach our region by Friday afternoon. This movement will result in warmer temperatures. Thus, we will rise from the lower 90s of early this week into the mid-90s and possibly the upper-90s. The MEX guidance was hinting mostly into the upper 90s, but NBM was looking at lower values. I went closer to what the MEX is showing. Afternoon highs start below normal this week, but then become near normal by mid-week, before reaching above normal values this weekend. The upper high over New Mexico on Saturday will allow the moisture plume that has been blocked south, in Mexico, to move north towards Arizona. Eventually, the moisture circles the high resulting in greater chances for storms in area mountains. However, the better storm coverage is on Sunday, when PW increases back to above an 1.25 inches. This will be a result of the upper high progressing to the east, allowing more moisture in our western portions of the CWA, not so much for areas east of the Rio Grande. Although, this may change as the GFS and the ECMWF are having some minor disagreements that may eventually push some of that moisture east. Overall, it will be wetter early next week. && 29 .AVIATION...18Z TAF CYCLE... VFR expected outside of TSRA where brief MVFR conditions possible. SCT TSRA across the Gila and Sacramento mtns, with +RA and gusty winds. Lowlands and terminals have the chance to see iso TSRA, with VCTS in place from 22 to 02Z. SHRA possible into the overnight hours, but low confidence, and the potential looks less than last night. Predictability of direct storm impacts to terminals remains low. Winds 90-130 10G20KTs at times this afternoon and evening. && 35 .FIRE WEATHER... Scattered thunderstorms expected across area mtns on Tuesday, with locally heavy rain as the main concern. A drying trend then develops mid to late week with mainly isolated to scattered mtn storms. The weekend may feature an uptick in activity as moisture increases, but mainly west of the Continental Divide. Temperatures will remain seasonable to slightly below normal through Thursday, shifting to a few degrees above normal into the weekend. Relative humidities generally 20 to 35% lowlands and 30s to 40s in the Sacramento mtns and slightly lower in the Gila. Ventilation a scattered mix of Poor to Fair across the lowlands Tuesday with higher values west of the Continental Divide. && 35 .PRELIMINARY POINT TEMPS/POPS... El Paso 71 90 71 93 / 30 20 30 20 Sierra Blanca 65 85 62 85 / 30 20 0 30 Las Cruces 67 89 67 92 / 30 30 30 20 Alamogordo 66 88 65 90 / 40 30 30 40 Cloudcroft 50 66 48 66 / 30 50 40 50 Truth or Consequences 67 89 67 91 / 40 40 30 30 Silver City 60 83 61 86 / 50 50 30 30 Deming 66 91 66 94 / 40 30 30 20 Lordsburg 68 94 68 95 / 40 20 20 20 West El Paso Metro 71 91 71 94 / 30 20 30 20 Dell City 65 88 65 90 / 30 20 10 20 Fort Hancock 70 92 68 94 / 30 20 10 20 Loma Linda 65 85 65 85 / 30 30 30 20 Fabens 70 91 70 93 / 30 20 20 20 Santa Teresa 69 90 68 92 / 30 20 30 20 White Sands HQ 68 88 68 90 / 30 30 30 30 Jornada Range 65 87 66 90 / 30 30 30 30 Hatch 67 90 67 92 / 40 30 30 30 Columbus 68 90 70 93 / 30 20 30 20 Orogrande 67 88 67 90 / 30 30 30 30 Mayhill 55 74 53 75 / 20 60 30 50 Mescalero 55 76 54 76 / 30 60 40 60 Timberon 52 73 52 74 / 30 40 30 40 Winston 56 82 56 84 / 50 60 30 40 Hillsboro 63 85 62 89 / 40 40 30 30 Spaceport 66 88 65 90 / 40 30 30 30 Lake Roberts 56 84 57 87 / 50 50 30 30 Hurley 61 85 61 89 / 50 40 30 30 Cliff 64 92 61 95 / 50 40 20 30 Mule Creek 60 87 63 92 / 40 40 20 20 Faywood 63 85 63 88 / 50 40 30 30 Animas 67 93 67 95 / 30 20 20 20 Hachita 66 91 63 92 / 30 20 30 20 Antelope Wells 66 93 67 95 / 30 20 30 20 Cloverdale 64 88 64 90 / 30 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 35-Delizio/29-Crespo
Hazardous weather outlook, Aug 2, 11:14 AM MDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1114 AM MDT Mon Aug 2 2021 NMZ401>417-TXZ418>424-031715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1114 AM MDT Mon Aug 2 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms across the Gila Region today, with iso to sct elsewhere. Locally heavy rain and breezy to gusty winds the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another day of scattered storms across area mtns on Tuesday, then a decrease to very little in the way of thunderstorms through the end of the week across much of the area. Isolated pockets of moderate to heavy rain the main threats. An uptick in activity is possible this weekend, mainly west of the Continental Divide. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today, but reports of any significant weather are appreciated. JD
In the hours before
Special weather statement, Aug 2, 2:07 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service El Paso TX 207 PM MDT Mon Aug 2 2021 NMZ402-022030- Southern Gila Highlands/Black Range NM- 207 PM MDT Mon Aug 2 2021 ...SPECIAL WEATHER STATEMENT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Hermosa, moving southeast at 5 mph. Half inch hail will be possible with this storm. Locations impacted include... Portions of the Aldo Leopold Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3315 10801 3323 10787 3309 10772 3297 10795 TIME...MOT...LOC 2007Z 332DEG 6KT 3314 10791 33
Special weather statement, Aug 2, 3:39 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service El Paso TX
339 PM MDT Mon Aug 2 2021
NMZ401-402-022215-
Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM-
339 PM MDT Mon Aug 2 2021
...SPECIAL WEATHER STATEMENT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Gila Hot Springs, moving east at 20 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Lake Roberts, Gila Hot Springs, Cooney, Copperas Vista, Sapillo Creek
Valley, Black Canyon Campgrounds, Rocky Canyon Campground, Sapillo
Campground, Portions of the Aldo Leopold Wilderness and Portions of
the Gila Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3315 10781 3299 10794 3304 10839 3320 10827
3320 10806
TIME...MOT...LOC 2139Z 281DEG 17KT 3314 10818
33Special weather statement, Aug 2, 3:42 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 342 PM MDT Mon Aug 2 2021 NMZ401>403-022215- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 342 PM MDT Mon Aug 2 2021 ...SPECIAL WEATHER STATEMENT... At 341 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinos Altos, moving east at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Silver City, Pinos Altos, Cobre, Bayard, Hanover, Fierro, Santa Clara, Fort Bayard, Arenas Valley, Upper Mimbres Valley, Little Walnut Village, Cherry Creek Campground and McMillan Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3281 10836 3303 10830 3300 10804 3273 10810 TIME...MOT...LOC 2141Z 282DEG 5KT 3290 10823 33
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:09 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 1, 11:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Aug 2, 12:45 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 1:05 PM MDT | Areal Flood Advisory | EPZ | Grant | 115 min |
| Aug 2, 2:07 PM MDT | Special Weather Statement | EPZ | 23 min | |
| Aug 2, 2:59 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 3:19 PM MDT | Flash Flood Warning | EPZ | Grant | 116 min |
| Aug 2, 3:23 PM MDT | Areal Flood Advisory | EPZ | Sierra | 112 min |
| Aug 2, 3:39 PM MDT | Special Weather Statement | EPZ | Grant | 36 min |
| Aug 2, 4:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 119 min |
| Aug 2, 4:12 PM MDT | Areal Flood Warning | EPZ | Grant | 2 hr |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 4:26 PM MDT | Special Weather Statement | EPZ | Grant | 34 min |
| Aug 2, 4:29 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 4:49 PM MDT | Areal Flood Advisory | EPZ | Grant | 116 min |
| Aug 2, 5:05 PM MDT | Areal Flood Warning | EPZ | Grant | 115 min |
| Aug 2, 5:14 PM MDT | Special Weather Statement | EPZ | Grant | 31 min |
| Aug 2, 5:34 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Aug 2, 5:42 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 48 min |
| Aug 2, 5:50 PM MDT | Special Weather Statement | EPZ | Luna | 25 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.